Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
141 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes itchy palms and fingers while on Pravastatin?

my fingers & palms seem to itch lately. The only thing different is that I ve started taking Pravastatin. I am on the first prescription. I wanted to go off it for a couple days & then re-start it to make sure that s what the problem is.Is that OK, and how many days should I go off from it before I re-start?
Mon, 10 Sep 2018
Report Abuse
General & Family Physician 's  Response
Hi,

It is the symptom of hypersensitivity and it can be due the medicine that you are taking, medicine can be stopped just to confirm the hypersensitivity reaction due to drug if the symptom eliminates then it is the drug responsible for itching, it can be auto-immune disorder, whatever may be the reason antihistamine can be tried.

Hope I have answered your query. Let me know if I can assist you further.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 
What causes itchy palms and fingers while on Pravastatin?

Hi, It is the symptom of hypersensitivity and it can be due the medicine that you are taking, medicine can be stopped just to confirm the hypersensitivity reaction due to drug if the symptom eliminates then it is the drug responsible for itching, it can be auto-immune disorder, whatever may be the reason antihistamine can be tried. Hope I have answered your query. Let me know if I can assist you further.